MAUDE Adverse Event Report: BECTON DICKINSON PEN NDL 31G 5MM 90 COUNT MAIL ORDER ONLY; PEN NEEDLE

BECTON DICKINSON PEN NDL 31G 5MM 90 COUNT MAIL ORDER ONLY; PEN NEEDLE
Model Number 8975
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Unknown manufacturer: (b)(4).Medical device lot #: the customer provided lot # 8015571.This does not match the catalog number provided.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: unknown, medical device expiration date: unknown, device manufacture date: unknown, medical device lot #: 5006486, medical device expiration date: na, device manufacture date: 2015-02-11.The customer's address is unknown.(b)(6) usa has been used as a default.(b)(4).Investigation summary: level b investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st.Related complaint for incorrect/missing label information & expired product on lot # 5006486.A review of risk management document (b)(4) indicates that the potential risk of this specific reported incident (pen needle, incorrect/missing label information, expired product) was captured and addressed.Investigation summary: no samples were returned therefore the complaint could not be confirmed.If samples are received in the future the complaint will be reopened for further investigation.A lot history review was carried out and no related non conformance's were raised in association with this packaged lot concluding all inspections were performed as per the applicable operations and met qc specifications.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that pen ndl 31g 5mm 90 count mail order only had no expiration date.This was discovered during use.The following information was provided by the initial reporter: material no.320882 batch no.5006486, unknown (provided: 8015571).It was reported that there is no expiration date on shelf cartons.Verbatim: consumer called to inquire about pen needle expiration date.Stated there is no expiration date on the product box.Consumer also could not locate a copyright date.Consumer stated she did use some of these pen needles.Informed that these could be expired and that bd tests the products for 5 years.

Brand Name
PEN NDL 31G 5MM 90 COUNT MAIL ORDER ONLY
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10646461
Report Number2243072-2020-01601
Device Sequence Number3124188
Product Code FMI
UDI-Device Identifier10885403897504
UDI-Public10885403897504
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number8975
Device Catalogue Number320882
Device Lot NumberSEE H.10
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;